Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 29, NWS Tallahassee, FL

April 15, 2016

NWS Tallahassee, FL issued this small craft advisory at Apr 15, 2016, 4:13 PM EDT. It took effect at Apr 15, 2016, 11:00 PM EDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 4:13 PM EDT (20:13 UTC)
In effect from
Apr 15, 2016, 11:00 PM EDT
Expired
Apr 17, 2016, 8:00 PM EDT
In force
45 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

159 
WHUS72 KTAE 152013
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT FRI APR 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

GMZ750-755-770-775-160230-
/O.NEW.KTAE.SC.Y.0029.160416T0300Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
413 PM EDT FRI APR 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
8 PM EDT SUNDAY. 

* WINDS...NORTHEAST AROUND 20 KNOTS...INCREASING TO 25 KNOTS
  SATURDAY NIGHT.

* WAVES/SEAS...4 TO 6 FEET...INCREASING TO 6 TO 8 FEET SATURDAY
  NIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
002 
WHUS72 KTAE 160202
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EDT FRI APR 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

GMZ750-755-770-775-160830-
/O.CON.KTAE.SC.Y.0029.160416T0300Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1002 PM EDT FRI APR 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS...INCREASING TO 25 KNOTS 
  SATURDAY NIGHT. 

* WAVES/SEAS...4 TO 6 FEET...INCREASING TO 6 TO 8 FEET SATURDAY 
  NIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
031 
WHUS72 KTAE 160810
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

GMZ750-755-770-775-161430-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
410 AM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS...INCREASING TO 25 KNOTS 
  SATURDAY NIGHT. 

* WAVES/SEAS...4 TO 6 FEET...INCREASING TO 6 TO 8 FEET SATURDAY 
  NIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
152 
WHUS72 KTAE 161947
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

GMZ750-755-770-775-170830-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
347 PM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...EAST 20 TO 25 KNOTS THROUGH SUNDAY MORNING.

* SEAS...4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET WITH OCCASIONAL
  SEAS UP TO 10 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
560 
WHUS72 KTAE 170159
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 PM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SUNDAY...

GMZ750-755-770-775-170830-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
959 PM EDT SAT APR 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...EAST 20 TO 25 KNOTS THROUGH SUNDAY MORNING.

* SEAS...4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET WITH OCCASIONAL 
  SEAS UP TO 10 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
744 
WHUS72 KTAE 170826
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EDT SUN APR 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

GMZ750-755-770-775-171430-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
426 AM EDT SUN APR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 20 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS THIS
  AFTERNOON.

* SEAS...3 TO 5 FEET NEARSHORE WITH OCCASIONAL SEAS UP TO 6 FEET
  AND 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
505 
WHUS72 KTAE 171320
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT SUN APR 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

GMZ750-755-770-775-172130-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-160418T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
920 AM EDT SUN APR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 20 KNOTS BECOMING TO 15 TO 20 KNOTS THIS
  AFTERNOON.

* SEAS...7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:54 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 15, 3:54 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT FRI APR 15 2016

.Near Term [Through Tonight]...
The 2 pm EDT regional surface analysis showed a quasi-stationary
front oriented east-west across central FL, and a relatively
strong ridge along the Piedmont. Vapor imagery and upper air data
showed a broad cutoff low centered over northern MS. Dry air has
developed across the southern flank of this system, decreasing the
moisture depth over much of our region. This has kept the rain-
bearing clouds rather shallow, and precipitation light. As of 2 pm
EDT the coverage of rain was limited and light, confined mainly to
south central GA.

The upper level low will track slowly east-southeastward, keeping
our region with a weak zone of ascent overnight. The highest PoPs
will continue over south GA and south AL, where there is a little
more deep layer moisture and ascent. QPF values will remain light.
The same ample cloud cover and relatively high PBL winds that
worked to keep this afternoon's temperatures below average, will
work to keep low temperatures above average tonight- with lows
ranging from the mid 50s north to mid 60s south.

.Short Term [Saturday Through Sunday Night]...
The weakening upper low will open into a wave as it slips off the
Georgia coast on Saturday. Whatever weak lift that remains will
fizzle by evening. Slight chance PoPs for light showers will give
way to silent or NIL PoPs for the remainder of the short term
periods high pressure takes over. Temperatures will milder during
the afternoons as clouds give way to sunshine. max temps both
Friday and Saturday will range from the lower 70s north to the
mid to upper 70s south of I-10. Lows Saturday night will range
from the lower 50s north to near 60 at the coast. Drier air will
allow for cooler temps Sunday night with lows in the upper 40s to
lower 50s inland.

.Long Term [Monday Through Friday]...
A dominating high pressure system to the north of the forecast
area will be governing our weather through Wednesday afternoon.
During this period, expect clear skies with POPs near zero. Dry
air advection combined with clear skies will lead to greater
diurnal temperature ranges. By Wednesday night, cloud cover and
POPs will increase as the high pressure system weakens and an
upper level short wave moves east across the Ohio Valley.
Rain chances will begin Thursday morning and continue through the
end of the long term period. Isolated thunderstorms are possible
Friday afternoon.

&&

.Aviation...
[Through 18Z Saturday] Gentle but persistent synoptic scale ascent,
coupled with abundant low layer moisture, will continue through
this period. This will support MVFR cigs, though periods of IFR
cigs are likely at all terminals later tonight through Saturday
morning. Scattered -SHRA will continue across portions of south
and central GA this afternoon. Patchy -DZ will develop across much
of the region overnight and early Saturday, then dissipate by
afternoon.

&&

.Marine...
With strong high pressure to the north, the Northeast Gulf of
Mexico is in a classic easterly flow regime. We will continue to
see nocturnal surges in easterly wind speeds that will continue
through the morning hours. The strongest winds will be Saturday
night into Sunday morning. However, borderline advisory conditions
were observed earlier today and we feel conditions will be close
enough to go with the advisory beginning tonight and continuing
through Sunday. High pressure will then settle southward early
next week allowing winds and seas to subside.

&&

.Fire Weather...
A much drier airmass will return to the region Sunday into early
next week. Also, transport wind speeds will be elevated the next
few days but hazardous fire weather conditions are not expected.

&&

.Hydrology...
River levels are rising slowly or holding steady. The only site
forecast to go into flood stage is the Choctawhatchee at Bruce
(early next week). Rain totals through Saturday are forecast to
be less than 0.25 inches. Rainfall today will likely not have a
significant impact on river levels. This weekend and early next
week will be dry.

Also of note: The flood stage on the Apalachicola River at
Blountstown was increased from 15 feet to 17 feet on Thursday.
This site is forecast to continue to hold steady around 16 feet
this weekend before falling early next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   60  75  56  76  51 /  20  20  10   0   0
Panama City   61  73  60  74  57 /  20  10  10   0   0
Dothan        56  71  53  73  49 /  40  20  10   0   0
Albany        54  72  51  73  48 /  40  20   0   0   0
Valdosta      58  73  53  74  49 /  30  20   0   0   0
Cross City    63  78  59  78  52 /  20  20  10   0   0
Apalachicola  63  74  61  74  58 /  10  20  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT tonight FOR Coastal
     Franklin.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 11 PM this evening to 8 PM EDT Sunday
     FOR Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 NM-Coastal waters from Apalachicola to Destin FL out
     20 NM-Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL/DICATARINA
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MCDERMOTT/WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:30 AM EDTRip Current StatementTAEFranklin20 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.